MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD VERSASTEP PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD VERSASTEP PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number VS101012P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a laparoscopic sleeve gastrectomy to roux-en-y conversion, the radially expandable sleeve tore and was stuck on the end of the trocar.It seemed as though there was no hole made in the tip of the radially expandable sleeve.The surgeon had to use trocar without the sleeve in order to use graspers and devices in that trocar site.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the three images depict the radially expandable sleeve torn and the tip disengaged during a surgical procedure.The protective sleeve for the radially expandable sleeve was cut.The obturator was received.The obturator was received inserted into the cannula, prolonged insertion can cause the duckbill seal to become stretched.Functional testing found that the device failed an air leak test.The product was shipped back with the obturator inserted in the cannula and therefore the length of time it was inserted during shipment may have also resulted in the stretched seals.It was reported that the sleeve was damaged.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when contact is made with a surgical instrument during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: use special care when introducing or removing sharp-edged or sharp-angled endoscopic instruments to minimize the potential of inadve rtent damage to the seal.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VERSASTEP PLUS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20267390
Report Number9612501-2024-02414
Device Sequence Number3393808
Product Code GCJ
UDI-Device Identifier10884521082885
UDI-Public10884521082885
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K012539
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVS101012P
Device Catalogue NumberVS101012P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer12/10/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown